Advanced Search
MyIDEAS: Login to save this article or follow this journal

Uncovered set choice rules

Contents:

Author Info

  • Michele Lombardi

    ()

Abstract

I study necessary and sufficient conditions for a choice function to be rationalised in the following sense: there exists a complete asymmetric relation T (a tournament ) such that for each feasible (finite) choice situation, the choice coincides with the uncovered set of T . This notion of rationality explains not only cyclical and context dependent choices observed in practice, but also provides testable restrictions on observable choice behavior.

(This abstract was borrowed from another version of this item.)

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://hdl.handle.net/10.1007/s00355-007-0281-9
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Springer in its journal Social Choice and Welfare.

Volume (Year): 31 (2008)
Issue (Month): 2 (August)
Pages: 271-279

as in new window
Handle: RePEc:spr:sochwe:v:31:y:2008:i:2:p:271-279

Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00355/index.htm

Order Information:
Web: http://link.springer.de/orders.htm

Related research

Keywords:

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. José Apesteguía & Miguel A. Ballester, 2005. "Minimal Books Of Rationales," Documentos de Trabajo - Lan Gaiak Departamento de Economía - Universidad Pública de Navarra 0501, Departamento de Economía - Universidad Pública de Navarra.
  2. Ehlers, Lars & Sprumont, Yves, 2008. "Weakened WARP and top-cycle choice rules," Journal of Mathematical Economics, Elsevier, vol. 44(1), pages 87-94, January.
  3. Dutta, Bhaskar, 1988. "Covering sets and a new condorcet choice correspondence," Journal of Economic Theory, Elsevier, vol. 44(1), pages 63-80, February.
  4. Gil Kalai & Ariel Rubinstein & Ran Spiegler, 2001. "Rationalizing Choice Functions by Multiple Rationales," Discussion Paper Series dp278, The Center for the Study of Rationality, Hebrew University, Jerusalem.
  5. Fishburn, Peter C, 1991. " Nontransitive Preferences in Decision Theory," Journal of Risk and Uncertainty, Springer, vol. 4(2), pages 113-34, April.
  6. Zhang, Jiao & Hsee, Christopher K. & Xiao, Zhixing, 2006. "The majority rule in individual decision making," Organizational Behavior and Human Decision Processes, Elsevier, vol. 99(1), pages 102-111, January.
  7. Paola Manzini & Marco Mariotti, 2005. "Shortlisting," Public Economics 0503006, EconWPA, revised 14 Jul 2005.
  8. Paola Manzini & Marco Mariotti, 2007. "Sequentially Rationalizable Choice," American Economic Review, American Economic Association, vol. 97(5), pages 1824-1839, December.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Michele Lombardi & Marco Mariotti, 2009. "Uncovered bargaining solutions," International Journal of Game Theory, Springer, vol. 38(4), pages 601-610, November.
  2. Lombardi, Michele, 2009. "Reason-based choice correspondences," Mathematical Social Sciences, Elsevier, vol. 57(1), pages 58-66, January.
  3. Michele Lombardi, 2009. "Minimal covering set solutions," Social Choice and Welfare, Springer, vol. 32(4), pages 687-695, May.
  4. Nicolas Houy, 2011. "Common characterizations of the untrapped set and the top cycle," Theory and Decision, Springer, vol. 70(4), pages 501-509, April.
  5. Ehlers, Lars & Sprumont, Yves, 2008. "Weakened WARP and top-cycle choice rules," Journal of Mathematical Economics, Elsevier, vol. 44(1), pages 87-94, January.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:spr:sochwe:v:31:y:2008:i:2:p:271-279. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.